Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 41, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 25, 2019, 5:47 PM EDT for 4 counties in Ohio. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2019, 5:47 PM EDT (21:47 UTC)
- Expired
- May 25, 2019, 6:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Ashtabula County, OH, Geauga County, OH, Portage County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:52 PM EDT | TSTM WND DMG | 3 Sw West Farmington, OH | DELAYED REPORT...OFF DUTY NWS EMPLOYEE REPORTED SEVERAL TREES SNAPPED ON PROPERTY. |
| May 25, 5:55 PM EDT | TSTM WND DMG | 1 Se West Farmington, OH | TREES DOWN BLOCKING ENSIGN ROAD IN WESTERN TRUMBALL COUNTY. MULTIPLE REPORTS OF TREES BLOWN DOWN IN NORTHWESTERN TRUMBALL COUNTY. |
| May 25, 6:00 PM EDT | TSTM WND DMG | 7 Sse Orwell, OH | MULTIPLE TREES AND POWER LINES DOWN IN NORTHERN TRUMBULL COUNTY BLOCKING ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:21 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
317
WUUS51 KCLE 252147
SVRCLE
OHC007-055-133-155-252230-
/O.NEW.KCLE.SV.W.0041.190525T2147Z-190525T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
547 PM EDT Sat May 25 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Trumbull County in northeastern Ohio...
Northeastern Portage County in northeastern Ohio...
Southeastern Geauga County in northeastern Ohio...
Ashtabula County in northeastern Ohio...
* Until 630 PM EDT.
* At 546 PM EDT, a severe thunderstorm was located over West
Farmington northwest of Warren, moving northeast at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Warren, Niles, Cortland, Newton Falls, Lordstown, Middlefield,
Garrettsville, Kinsman, North Bloomfield, Orwell, Burton, Andover,
Mantua, West Farmington, Vienna Center, Bristolville, Leavittsburg,
Girard, Parkman and Vienna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4190 8052 4120 8052 4120 8128 4144 8128
TIME...MOT...LOC 2146Z 230DEG 42KT 4142 8097
HAIL...1.00IN
WIND...70MPH
$$
Jamison1 follow-up statement
965
WWUS51 KCLE 252209
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
609 PM EDT Sat May 25 2019
OHC055-133-252219-
/O.CAN.KCLE.SV.W.0041.000000T0000Z-190525T2230Z/
Portage OH-Geauga OH-
609 PM EDT Sat May 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PORTAGE AND
SOUTHEASTERN GEAUGA COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern Ohio.
LAT...LON 4120 8052 4121 8100 4149 8101 4176 8053
TIME...MOT...LOC 2209Z 230DEG 42KT 4159 8070
$$
OHC007-155-252230-
/O.CON.KCLE.SV.W.0041.000000T0000Z-190525T2230Z/
Trumbull OH-Ashtabula OH-
609 PM EDT Sat May 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR TRUMBULL AND SOUTHEASTERN ASHTABULA COUNTIES...
At 609 PM EDT, a severe thunderstorm was located near Andover, or 22
miles southeast of Geneva-On-The-Lake, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Warren, Niles, Cortland, Kinsman, North Bloomfield, Orwell, Andover,
West Farmington, Bristolville, Vienna Center, Leavittsburg, Girard,
Vienna, Mecca, Johnston, Cherry Valley, Orangeville, Yankee Lake,
Brookfield Center and Howland Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4120 8052 4121 8100 4149 8101 4176 8053
TIME...MOT...LOC 2209Z 230DEG 42KT 4159 8070
HAIL...0.75IN
WIND...60MPH
$$
JamisonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:12 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 25, 3:12 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 312 PM EDT Sat May 25 2019 ...Record Heat and Severe Storms This Afternoon... .SYNOPSIS... A cold front will slowly sag south across the area late tonight, pushing just south of the area Sunday afternoon. The front will remain between the southern Great Lakes and Ohio valley through Monday before lifting north through the area Monday night into Tuesday, remaining north of the area through midweek. An unsettled weather pattern will remain over the region much of next week. && .NEAR TERM /THROUGH SUNDAY NIGHT/... The unofficial start to Summer has brought record heat and severe storms this holiday weekend. Afternoon temperatures managed to reach the upper 80s and lower 90s. We were able to mix out very well with some slightly drier dewpoints working down to the surface. CAPE values have reached between 2000-3000 J/KG, downdraft CAPE values have reached up to 1500 J/KG, Bulk shear values are about 45 to 50 knots. There is also a MCV moving out of Indiana into Ohio this afternoon which all points to an active afternoon with a broken line of severe convection developing and moving eastward. Storm motions will be fast given the mid level flow. The main threats for these storms will be damaging wind gusts of 70 mph and large hail up to ping pong size possible. The latest runs of the HRRR and 4KM NAM Nest have finally came into some decent agreement with the timing and placement of the storm potential through the early evening. Most of the severe storms should be out of our local CWA by 8 pm this evening. A cool front will sag southward into the area by Sunday morning. Another ripple of energy and disturbance will move along in the westerlies early Sunday morning and may interact with the front. Guidance does show additional storms, some strong, may be impacting western Ohio by 9 am Sunday and moving into central Ohio by late morning and midday. Some of these storms may become severe and there is a marginal to slight risk for severe weather across portions of central Ohio. Damaging winds and hail will be again the main threat. Temperatures will be cooler north of the southward front. The front will move through the entire area by Sunday evening with slight drier and cooler weather moving in temporarily. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... Frontal boundary will dip south of the area on Monday allowing for slightly cooler temperatures especially near the lakeshore with northerly flow. The frontal boundary will return north Monday increasing the chances for showers and thunderstorms mainly in the evening. Rain chances come down to only a slight chance for Tuesday due to residual moisture over the area, however dynamics will be insufficient for much coverage. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Conditions become more favorable for convection on Wednesday as a shortwave trough advances into the Great Lakes region from the plains. This feature has a slow eastward progression and will support a SW flow and moisture stream from the gulf with dew points in the mid 60s and highs in the 80s. The best upper level dynamics are displaced to the northwest, however there will be some enhanced divergence aloft. The trough will weaken and Thursday and swing east of the area Friday with cooler and drier conditions expected late week. && .AVIATION /18Z Saturday THROUGH Thursday/... There are a couple aviation concerns with this TAF update. The main concern will be the broken line of severe convection developing across northern Ohio this afternoon moving into northwest Pennsylvania by early evening. These storms will be moving fast and likely impact some airports. Will carry VCTS for all sites this afternoon with mention a TEMPO for 2 hours of most likely impacting certain sites. The earliest impacts will be west and latest impacting airport further east. The severe convection should be east of our local area by 00z this evening. Damaging wind gusts up to 70 mph and large hail along with frequent lightning will be the main threats. The other aviation concern will be the strong gusty southwest winds this afternoon Wind gusts will be up to 30 knots possible. Mainly VFR weather expected except during impacts of convection. MVFR ceilings will move in between 2K and 3K feet by Sunday morning. Winds will also shift to northwesterly up to 10 knots. OUTLOOK...Non-VFR possible through Tuesday morning and again Tuesday night into Wednesday. && .MARINE... Several pieces of low pressure will impact the region today through Tuesday night with a frontal boundary lifting north and south of the lake multiple days. Southwest winds of 10-20 knots on the lake this afternoon will lead to choppy conditions and 2 to 4 foot waves on the east end for a few hours this evening. Otherwise a weak cold front will settle south of the lake early Sunday morning with high. pressure building in behind and bringing generally light wind conditions for Sunday. Easterly winds develop on Monday ahead of a warm front that will lift north across the lake Monday night. This will lead to a brief period of elevated water levels across the western basin of the lake. However speeds may not be high enough to cause anything more than minor flooding issues with the extremely high water levels. Southwest winds increase Tuesday into Wednesday and a Small Craft Advisory may be needed for portions of Lake Erie on Wednesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...Griffin SHORT TERM...Jamison LONG TERM...Jamison AVIATION...Griffin MARINE...KEC
Hazardous weather outlook, May 25, 2:34 PM EDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 234 PM EDT Sat May 25 2019 OHZ003-006>008-261845- Lucas-Wood-Ottawa-Sandusky- 234 PM EDT Sat May 25 2019 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142-143-149-162>169-261845- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 234 PM EDT Sat May 25 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ144>148-261845- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- 234 PM EDT Sat May 25 2019 ...SEVERE THUNDERSTORM WATCH 239 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009>014-017>023-027>033-036>038-047-089-261845- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore- 234 PM EDT Sat May 25 2019 ...SEVERE THUNDERSTORM WATCH 239 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and early evening. PAZ001>003-261845- Northern Erie-Southern Erie-Crawford- 234 PM EDT Sat May 25 2019 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...This afternoon and tonight. A few strong to severe thunderstorms will be possible this evening with damaging wind gusts up to 70 mph and large hail up to ping pong size. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening.
In the hours before
Local storm report, May 25, 4:57 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
457 PM EDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 3 N PORTAGE LAKES 41.03N 81.55W
05/25/2019 E1.00 INCH SUMMIT OH PUBLIC
&&
RCLocal storm report, May 25, 5:08 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
508 PM EDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 1 N LAKEMORE 41.03N 81.43W
05/25/2019 E1.00 INCH SUMMIT OH TRAINED SPOTTER
&&
RCLocal storm report, May 25, 5:15 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
515 PM EDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 1 S CANTON 40.80N 81.37W
05/25/2019 STARK OH 911 CALL CENTER
MULTIPLE TREES AND POWER LINES BLOWN DOWN IN
CANTON. TIME WAS ESTIMATED BY RADAR.
&&
MGLocal storm report, May 25, 5:25 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
525 PM EDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG 2 SW CANTON 40.79N 81.39W
05/25/2019 STARK OH 911 CALL CENTER
LARGE TREE ON A HOUSE. MULTIPLE ROADS
BLOCKED IN THE CANTON AREA DUE TO TREES AND
LINES DOWN.
&&
MGLocal storm report, May 25, 5:26 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
526 PM EDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 S AKRON 41.03N 81.52W
05/25/2019 SUMMIT OH PUBLIC
MULTIPLE TREES DOWN REPORTED AT FIRESTONE
PARK OHIO.
&&
RCLocal storm report, May 25, 5:37 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
537 PM EDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 3 S AKRON 41.04N 81.52W
05/25/2019 E1.00 INCH SUMMIT OH PUBLIC
PICTURE AND REPORT FROM FACEBOOK.
&&
MGThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:25 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 35 min |
| May 25, 1:54 PM EDT | Special Weather Statement | CLE | Seneca | 36 min |
| May 25, 1:59 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 46 min |
| May 25, 2:29 PM EDT | Special Marine Warning | CLE | 40 min | |
| May 25, 2:37 PM EDT | Special Weather Statement | CLE | Erie | 38 min |
| May 25, 3:04 PM EDT | Special Weather Statement | CLE | Ottawa | 41 min |
| May 25, 3:09 PM EDT | Special Marine Warning | CLE | 51 min | |
| May 25, 3:15 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa | 26 min |
| May 25, 3:52 PM EDT | Special Marine Warning | CLE | 83 min | |
| May 25, 4:05 PM EDT | Special Weather Statement | CLE | Crawford, Erie, Hancock, Lucas, Marion, Sandusky and 3 more | 40 min |
| May 25, 4:15 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Portage, Stark, Summit, Wayne | 45 min |
| May 25, 4:55 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Stark | 65 min |
| May 25, 4:56 PM EDT | Special Weather Statement | CLE | Ashland, Crawford, Knox, Morrow, Richland | 49 min |
| May 25, 5:14 PM EDT | Special Marine Warning | CLE | 91 min | |
| May 25, 5:48 PM EDT | Special Weather Statement | CLE | Holmes, Wayne | 42 min |
| May 25, 6:11 PM EDT | Special Weather Statement | CLE | Stark | 34 min |
| May 25, 6:22 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 23 min |
| May 25, 6:25 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 35 min |
| May 25, 6:29 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.